Missouri, 2006

Hail in Missouri, May 4, 2006

May 4, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 4, 3:45 AM CST, 20 minutes earlier.

Area forecast discussion, May 4, 3:45 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT THU MAY 4 2006

.UPDATE...

LARGE MCS CONGEALING TO OUR WEST CONTAINS EMBEDDED CELLS PRODUCING
RAINFALL RATES OVER 2 INCHES PER HOUR. AS THESE RAINS COMBINE WITH
SATURATED SOILS OVER MUCH OF THE AREA...EXPECT MORE FLASH FLOODING
TO DEVELOP OVER THE REGION. SO HAVE ISSUED A FLASH FLOOD WATCH
THROUGH TODAY FOR ALL COUNTIES EXCEPT THE EXTREME NE TIER.

&&

.DISCUSSION...

A COLD FRONT MOVED THROUGH THE AREA WITH A BANG WEDNESDAY AFTERNOON AND
EVENING WITH SEVERAL CLUSTERS OF SEVERE STORMS THROUGH LATE EVENING.
AT 2 AM...THE COLD FRONT EXTENDED FROM VAN BUREN TO HARRISON TO
TULSA. AREA RADARS SHOWED TWO MAIN CLUSTERS OF STORMS THAT WILL
POTENTIALLY AFFECT THE FORECAST AREA THIS MORNING. THE STRONGEST WAS
LOCATED ALONG THE SURFACE FRONT OVER NORTHEAST OK/NORTHWEST AR...AND
THE OTHER LESS INTENSE BUT PERSISTENT CLUSTER EXTENDED ACROSS
SOUTHEAST AND SOUTH CENTRAL KS NEAR THE 850 MB FRONT.

THROUGH MID MORNING...POPS HAVE BEEN ADJUSTED UPWARD OVER OUR SOUTH
AND WEST COUNTIES TO ACCOUNT FOR THE CLUSTERS TO OUR WEST. COULD SEE
A COUPLE OF STRONG STORMS SNEAK IN FROM NE OK...BUT EXPECT A GENERAL
WEAKENING TREND AS STORMS MOVE AWAY FROM BETTER 850 MB THETAE
AIRMASS.

FOR TODAY...WILL KEEP HIGH POPS GOING OVER THE SOUTHERN 2/3RDS OF
THE FORECAST AREA...TAPERING OFF TO CHANCE POPS OVER CENTRAL MO...AS
A LARGE STORM COMPLEX AHEAD OF A SHORTWAVE OVER NORTHWEST OK THIS
MORNING TRACKS EASTWARD ALONG SURFACE/850 MB FRONT. WILL NEED TO
CONTINUE MONITORING FLOOD POTENTIAL ESPECIALLY OVER SOUTH CENTRAL MO
WHERE LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES FELL YESTERDAY.
PRECIPITABLE WATER VALUES NEAR THE FRONT CONTINUED TO RUN OVER 150%
OF NORMAL ALONG AND SOUTH OF THE FRONT.

TEMPERATURE FORECAST IS A LITTLE MORE STRAIGHTFORWARD TODAY WITH
CLOUD COVER FROM LARGE MCS TO OUR WEST SPREADING OVER THE REGION
THROUGH THE DAY. WILL GO MAINLY 60S FOR AFTERNOON HIGHS...WHICH WILL
LIMIT DIURNAL TEMPERATURE SPREADS TO LESS THAN 10 DEGREES.

FOR TONIGHT THROUGH SATURDAY...HAVE CONTINUED TREND OF DECREASING
POPS THROUGH FRIDAY AS SURFACE HIGH BUILDS INTO THE UPPER MIDWEST.
THERE IS SOME DISAGREEMENT IN QPF FORECASTS BETWEEN THE GFS AND NAM
DURING THIS TIME PERIOD...WITH THE GFS FURTHER NORTH. TYPICAL
CONVECTIVE FEEDBACK CONTINUES TO SHOW UP IN THE GFS ALSO. FOR OUR
AREA THE GFS INITIALIZED A LITTLE BETTER ON PRECIP LOCATION SO WILL
FAVOR ITS OUTPUT. HOWEVER WILL KEEP AMOUNTS LOWER. TEMPERATURES ARE
STILL EXPECTED TO BE ON THE COOL SIDE...WITH 60S FOR HIGHS/40S FOR
LOWS.

UPPER LEVEL ZONAL FLOW CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER
FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY INTO TUESDAY.

&&

.AVIATION...

FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER
THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL
PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE
CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE
DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM
HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO MAKE
LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH TODAY ALONG AND SOUTHWEST OF A LINE FROM
NEVADA TO STOCKTON TO EMINENCE.
KS...FLASH FLOOD WATCH TODAY FOR BOURBON...CHEROKEE AND CRAWFORD.

TERRY
Hazardous weather outlook, May 3, 9:30 PM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT WED MAY 3 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1030 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THE REST OF TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  QUARTERS...WIND GUSTS TO 70 MPH AND TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

  LOCATIONS SOUTHEAST OF A LINE FROM HOUSTON TO GAINESVILLE UNTIL
  MIDNIGHT.

  DISCUSSION:

  A COLD FRONT WILL CONTINUE MOVING THROUGH SOUTH CENTRAL MISSOURI
  TONIGHT. AS THE FRONT INTERACTS WITH A WARM AND UNSTABLE
  AIRMASS...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP.

  TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS. THE
  SLOW MOVEMENT OF THE STORMS WILL RESULT IN ONE TO TWO INCHES OF
  RAINFALL FALLING IN A SHORT PERIOD OF TIME. AS A RESULT...
  LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS
  EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA ON THURSDAY.
  A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE
  POSSIBLE OVER SOUTHERN MISSOURI...FARTHER TO THE NORTH SMALLER
  HAIL WILL BE POSSIBLE.

  ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO
  TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTH
  CENTRAL MISSOURI THROUGH MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/GAGAN

In the hours before

Local storm report, May 3, 10:37 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            3 SE ALLEY SPRING       37.11N 91.41W
05/03/2006                   SHANNON            MO   LAW ENFORCEMENT

            HIGHWAY E FLOODED

&&

LDOOLEY
Local storm report, May 3, 10:41 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLASH FLOOD      3 SSE HARTVILLE         37.21N 92.49W
05/03/2006                   WRIGHT             MO   LAW ENFORCEMENT

            HIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS

&&

LDOOLEY
Special weather statement, May 4, 12:02 AM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 AM CDT THU MAY 4 2006

MOZ066-040645-
VERNON-
102 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 145 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF NEVADA...AND MOVING EAST AT 20
MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

DSA
Special weather statement, May 4, 2:22 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT THU MAY 4 2006

MOZ101-102-040915-
BARRY-MCDONALD-
322 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY AND MCDONALD COUNTIES UNTIL
415 AM CDT...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINEVILLE...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GCC
Special weather statement, May 4, 3:07 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 AM CDT THU MAY 4 2006

MOZ102-041000-
BARRY-
407 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 500 AM CDT...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEATON...OR 10 MILES NORTHWEST OF
CASSVILLE...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GCC
Special weather statement, May 4, 4:04 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT THU MAY 4 2006

MOZ103-104-041100-
STONE-TANEY-
504 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER ALERT FOR STONE AND TANEY COUNTIES UNTIL 600
AM CDT...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CRANE TO 6 MILES NORTHEAST OF OAK GROVE...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF AURORA TO 8 MILES SOUTH OF KIMBERLING CITY...
AND MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

GCC

The radar

The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 09:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
May 4, 4:05 AM CST
Where
Stone County, Lampe
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -93.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508643.